MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230B-06
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, customer reported that when the stapler load was first loaded on the 30 mm stapler it was found to have staples that appeared to be protruding (dislodged) from the load.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the instrument was not used on the patient therefore the questions do not apply since it was put to the side when they saw the staples protruding through the load.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The stapler reload has been returned and evaluated by the failure analysis team.Visual inspection was performed and the reload appeared to have protruding staples.The reload was returned unused and unfired.The reload was found to have missing staples at the proximal end.Common cause of this failure is attributed to the user.Due to the missing staples, detached fragments were observed.
 
Additional Manufacturer Narrative
Initial findings were confirmed.The reload was found with 4 staples missing from the proximal end.No damage to the cartridge material was observed.The reload was not fired.Based on the missing staples at the proximal end, it is likely that during the reload installation process, the installation tool was not used or became separated from the reload body during the process.This likely resulted in improper alignment of the reload tail within the instrument channel.The cartridge is designed to have its two halves inserted on either side of the knife track.However, if the alignment within the channel is incorrect or if extreme angles of insertion are used, interaction with the channel or knife track of the instrument may result in a partial deployment of proximal pushers.The missing staple are attributed to mishandling.Proper use of the installation tool ensures correct alignment of the reload within the instrument channel and prevents staples from deploying prematurely.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22729468
Report Number2955842-2025-32532
Device Sequence Number8990081
Product Code NAY
UDI-Device Identifier10886874121914
UDI-Public(01)10886874121914(10)K10250124
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230B-06
Device Catalogue Number48230B
Device Lot NumberK10250124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown